Tornado, Robertson
- When
- June 22, 10:02 AM CST
- Where
- Robertson County, Franklin
- Rating
- F0
- Path length
- 50 mi
- Path width
- 20 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.033, -96.483
A brief touchdown occurred with no known damage.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 22, 8:59 AM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 959 AM CDT TUE JUN 22 2004 .UPDATE... APPEARS FRONT HAS PASSED THROUGH MUCH OF FORECAST AREA AND CONTINUES TO MOVE SE AIDED BY TSTRMS. THEREFORE BELIEVE MOST OF PRECIP CHANCES HAVE ENDED EXCEPT IN THE SE COUNTIES WHERE DEWPOINTS WERE STILL IN THE 70S AND WIND FROM THE S. COOLER AIR MOVING IN ON N TO NE WINDS. HAVE MADE SEVERAL CHANGES TO FORECAST INCLUDING LOWERING TEMPS/POPS...EXCEPT SE COUNTIES...TODAY AND TONIGHT AS WELL AS DECREASING PRECIP FROM NW TO SE EARLIER. ALSO...MORNING MODEL RUNS FORECAST DRIER WEATHER FOR NEXT TWO DAYS. 82 && .PREV DISCUSSION... 412 AM CDT TUE JUN 22 2004 TWO PRECIPITATION AREAS ASSOCIATED WITH TWO PIECES OF UPPER LEVEL SHORT WAVE ENERGY WILL CONVERGE ON NORTH TEXAS TODAY AND PRODUCE WIDESPREAD RAIN AND THUNDERSTORMS. IT APPEARS THAT THE BEST CHANCE FOR HEAVY RAIN WILL RESIDE IN THE SOUTHWEST AND NORTHERN COUNTIES...IN AREAS OF MAXIMUM LIFT...THEREFORE WILL ISSUE A NEW FLOOD WATCH TO INCLUDE THESE TWO AREAS. MID LEVEL INSTABILITY AND VERTICAL WIND SHEAR WILL ALSO SUPPORT A FEW SEVERE THUNDERSTORMS...ESPECIALLY ALONG A SOUTHWARD MOVING COLD FRONT WHICH IS CURRENTLY EXTENDS FROM SOUTHERN OKLAHOMA...SOUTHWARD THROUGH THE SOUTH PLAINS. THE OUTFLOW THAT HAS MOVED OUT AHEAD OF THE FRONT MAY LIMIT SOME SEVERE THUNDERSTORM DEVELOPMENT INITIALLY OR POSSIBLY SERVE AS A FOCUS. THE PRECIPITATION SHOULD WEAKEN IN THE NORTHWEST LATE IN THE DAY BUT SHOULD CONTINUE OVER THE SOUTHEAST HALF INTO THE OVERNIGHT HOURS AS THE SOUTHERN SHORTWAVE TRANSLATES SLOWLY EAST. SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER WEDNESDAY...ESPECIALLY IN THE SOUTHEAST DEPENDING ON WHERE THE COLD FRONT LAYS UP. MODELS BEGIN TO DIVERGE ON A SOLUTION ON THURSDAY WITH BOTH THE UKMET AND THE GFS DEVELOPING A SECONDARY LOW PRESSURE CENTER AND PRECIP BULLSEYE FROM THE SOUTHERN PORTIONS OF NORTH TEXAS TO SOUTH TEXAS. THE ETA ON THE OTHER HAND KEEPS PRECIP CONFINED TO THE TEXAS COAST. FOR NOW WILL KEEP SOME CHANCE POPS...MAINLY IN THE SOUTH THROUGH THURSDAY NIGHT...HOWEVER...THE DEVELOPMENT OF THIS SYSTEM WILL BE WATCHED CLOSELY DUE TO THE FLOOD POTENTIAL. THE REST OF THE FORECAST WILL REMAIN UNSETTLED WITH NORTHWEST FLOW ALOFT AND THE PASSAGE OF ANOTHER COLD FRONT FRIDAY. && .PRELIMINARY POINT TEMPS/POPS.. DALLAS-FT. WORTH, TX 86 70 85 67 / 70 30 20 10 WACO, TX 89 71 87 67 / 80 50 30 20 PARIS, TX 80 69 84 67 / 70 40 20 10 DENTON, TX 84 68 86 67 / 70 30 20 10 MCKINNEY, TX 83 69 85 67 / 70 30 20 10 DALLAS, TX 86 70 85 67 / 70 40 20 10 TERRELL, TX 87 71 84 67 / 70 40 30 10 CORSICANA, TX 90 71 84 67 / 70 50 30 30 TEMPLE, TX 89 71 87 67 / 100 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT TUESDAY FOR ZONES TXZ091>095... TXZ101>106...TXZ141>143...TXZ156>158. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT TUE JUN 22 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS ARE LIKELY TODAY...SOME WITH HEAVY RAIN. A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTH TEXAS. WITH SIGNIFICANT GROUNDWATER REMAINING FROM RECENT RAINS...ANY HEAVY RAIN TODAY COULD RESULT IN FLOODING OF LOW-LYING AND FLOOD-PRONE SPOTS...IN AND NEAR THE WATCH AREA. RIVER LEVELS REMAIN ABNORMALLY HIGH...AND RIVER FLOODING MAY ALSO BE AN ISSUE TODAY. WHILE THE SEVERE THREAT REMAINS LOW...A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OR LARGE HAIL. THERE IS A CHANCE FOR MORE THUNDERSTORM ACTIVITY TONIGHT. WHILE NOT WIDESPREAD...ADDITIONAL HEAVY RAIN WILL ONLY WORSEN ANY EXISTING FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...MAINLY ACROSS THE SOUTHEAST HALF OF NORTH TEXAS. ANY ADDITIONAL HEAVY RAIN MAY CAUSE OR WORSEN FLOODING ISSUES. A REMARKABLY ACTIVE PATTERN FOR LATE JUNE WILL KEEP THUNDERSTORM CHANCES AROUND THROUGH THE WEEKEND...BEFORE CHANCES FINALLY TAPER OFF EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR ISOLATED SEVERE WEATHER AND TO ASSESS FLOODING ISSUES. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 614 AM CDT TUE JUN 22 2004 TXZ102>104-117>120-221245- COLLIN-DALLAS-DENTON-PARKER-ROCKWALL-TARRANT-WISE- 614 AM CDT TUE JUN 22 2004 ...SIGNIFICANT WEATHER UPDATE FOR NORTH TEXAS... AN AREA OF STRONG WINDS...GENERATED BY OVERNIGHT THUNDERSTORMS IN NORTHWEST TEXAS...WILL APPROACH THE DALLAS FORT WORTH METROPLEX THIS MORNING. AT 610 AM CDT...THIS OUTFLOW BOUNDARY EXTENDED FROM NEAR ALVORD...TO JUST EAST OF MINERAL WELLS...AND WAS MOVING SOUTHEAST AT 30 MPH. AS THE BOUNDARY PASSES YOUR LOCATION...WINDS WILL TURN FROM THE NORTHWEST AND WIND GUSTS MAY EXCEED 30 MPH. THE STRONG WINDS WILL PERSIST FOR ABOUT AN HOUR AFTER THE BOUNDARY PASSES. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1008 AM CDT TUE JUN 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1002 AM TORNADO FRANKLIN 31.02N 96.49W
06/22/2004 ROBERTSON TX EMERGENCY MNGR
REPORT OF TORNADO NEAR FRANKLIN MOVING NE 20 MPH. GOES
UP AND COMES BACK DOWN.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1045 AM CDT TUE JUN 22 2004 TXZ147-161-162-221645- FREESTONE-LEON-LIMESTONE- 1045 AM CDT TUE JUN 22 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS ACROSS PARTS OF LIMESTONE COUNTY. THE STRONGEST STORM WAS LOCATED 14 MILES SOUTHEAST OF GROESBECK... MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ACROSS NORTHWEST LIMESTONE COUNTY 6 MILES SOUTHWEST OF COOLIDGE. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA...COMBINED WITH A VERY MOIST AIRMASS...WILL LEAD TO CONDITIONS WHICH MAY SUPPORT SHORT-LIVED FUNNEL CLOUDS OR WEAK TORNADOES. IF YOU SEE A FUNNEL CLOUD...MOVE IMMEDIATELY TO A STRONG BUILDING. BUFFALO...CENTERVILLE...COOLIDGE...FAIRFIELD...GROESBECK...MEXIA... TEAGUE AND WORTHAM ARE IN THE PATH OF THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
A brief touchdown occurred with no known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410757.